Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 15, 2007, 2:53 PM CDT for Dent County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2007, 2:53 PM CDT (19:53 UTC)
- Expired
- May 15, 2007, 3:36 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dent County, MO
The radar
The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 151952
SVRSGF
MOC065-152100-
/O.NEW.KSGF.SV.W.0086.070515T1953Z-070515T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 400 PM CDT.
* AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SALEM TO TURTLE TO
8 MILES SOUTH OF TURTLE...MOVING EAST AT 25 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
DENT COUNTY...INCLUDING THE TOWNS OF STONE HILL...HOWES MILL AND
BOSS.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3774 9163 3753 9147 3741 9147 3741 9123
3750 9123 3751 9133 3759 9131 3759 9116
3770 9116
$$
SCHAUMANN2 follow-up statements
000
WWUS53 KSGF 152023
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT TUE MAY 15 2007
MOC065-152100-
/O.CON.KSGF.SV.W.0086.000000T0000Z-070515T2100Z/
DENT MO-
323 PM CDT TUE MAY 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EASTERN DENT COUNTY...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM STONE HILL TO 14
MILES SOUTH OF HOWES MILL...MOVING EAST AT 30 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
DENT COUNTY...INCLUDING THE TOWN OF BOSS.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3774 9144 3754 9139 3742 9137 3741 9123
3750 9123 3751 9133 3759 9131 3759 9116
3770 9116
$$
SCHAUMANN000
WWUS53 KSGF 152036
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 PM CDT TUE MAY 15 2007
MOC065-152044-
/O.CAN.KSGF.SV.W.0086.000000T0000Z-070515T2100Z/
DENT MO-
334 PM CDT TUE MAY 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DENT COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
RADAR INDICATED THAT WIND GUSTS TO 40 MPH WILL STILL BE POSSIBLE
FROM STONE HILL TO BOSS THROUGH 345 PM.
LAT...LON 3774 9144 3754 9139 3742 9137 3741 9123
3750 9123 3751 9133 3759 9131 3759 9116
3770 9116
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:30 PM CDT, 23 minutes earlier.
Area forecast discussion, May 15, 2:30 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT TUE MAY 15 2007 .DISCUSSION... CURRENTLY...SURFACE COLD FRONT LOCATED IN THE CWA ALONG A LINE FROM ROLLA TO SEYMOUR TO JUST EAST OF CASSVILLE. AHEAD OF THE FRONT...MARGINALLY SEVERE THUNDERSTORMS...VERY EFFICIENT RAIN PRODUCERS ARE OCCURRING. BEHIND THE FRONT...CONDITIONS ARE STABILIZING. ONE LAST AREA OF SHOWERS MOVING INTO SOUTHEAST KANSAS AND WESTERN MISSOURI. ARE GETTING SOME CELLS DEVELOPING OVER NEWTON AND MCDONALD COUNTIES AND HAVE ADDED SOME SLT CHC TSTMS TO THE FORECAST THIS AFTERNOON. SINCE THE AREA IS MOVING INTO A WORKED OVER ENVIRONMENT...DO NOT THINK THIS AREA WILL REDEVELOP MUCH AT ALL FROM WHAT WE ARE SEEING NOW. WILL CONTINUE TO WATCH DEVELOPMENT OF THIS AREA. IF WE GET ANY CLOUD BREAKS TO ALLOW SOME SURFACE HEATING...FURTHER THUNDERSTORM DEVELOPMENT COULD OCCUR. FRONT CONTINUES TO MOVE OFF TO THE EAST THIS EVENING AND ALL PRECIP SHOULD END AFTER ABOUT 03Z. WITH SKIES CLEARING AND WINDS FAIRLY LIGHT...COULD SEE SOME PATCHY FOG DEVELOPING AFTER ABOUT 09Z THROUGH SUNRISE. MODEL SOUNDINGS SHOWING DRYING OF LOWER LEVELS...BUT BELIEVE MODELS MAY BE TOO FAST BRINGING THIS DRY AIR INTO THE AREA. SURFACE DEWPOINTS OVER EASTERN KANSAS STILL IN THE MID TO UPPER 50S. DO NOT SEE LOWER DEWPOINTS UNTIL YOU GET INTO SOUTHERN NEBRASKA AND WEST CENTRAL KANSAS CURRENTLY. SO WILL GO AHEAD AND MENTION PATCHY DENSE FOG IN THE FORECAST FOR OVERNIGHT. NORTHERLY FLOW ON TAP FOR WEDNESDAY AS UPPER LOW MOVES OFF INTO NORTHERN INDIANA. EXPECTING LOW TO MID 70S FOR HIGHS WITH MOSTLY SUNNY SKIES. LOOKS LIKE REST OF WEEK SHOULD BE DRY WITH A WARMING TREND BY SATURDAY. GCC && .AVIATION... FOR THE 18Z TAFS... COLD FRONT HAS MOVED THROUGH BOTH THE KJLN AND KSGF TERMINALS. EXPECTING VFR CONDITIONS FOR BOTH LOCATION INTO THIS AFTERNOON BEFORE BECOMING MVFR AROUND 22-01Z AS CEILINGS AND VISIBILITIES DROP BEHIND THE FRONT. THIS WILL CONTINUE OVERNIGHT THROUGH EARLY WEDNESDAY MORNING AS LOW LEVEL MOISTURE IMPACTS VISIBILITIES CAUSING MVFR CONDITIONS AT BOTH TAF SITE AGAIN. VFR CONDITIONS WILL THEN PREVAIL AFTER 11-12Z FOR THE REGION AS DRIER AIR MOVES INTO THE REGION. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 15, 1:18 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 118 PM CDT TUE MAY 15 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 118 PM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: WIND GUSTS IN EXCESS OF 60 MPH. HAIL TO THE SIZE OF QUARTERS. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO AREAS EAST OF A LINE FROM VIENNA TO WAYNESVILLE TO LAMPE THROUGH EARLY EVENING. DISCUSSION: A COLD FRONT WILL CONTINUE TO MOVE INTO EASTERN MISSOURI THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED EAST OF A LINE FROM VIENNA TO WAYNESVILLE TO LAMPE THROUGH EARLY EVENING. MARGINALLY SEVERE THUNDERSTORMS ARE ANTICIPATED. IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL...HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. LOCALLY HEAVY RAINFALL INTERACTING WITH VERY MOIST SOIL CONDITIONS ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WEST CENTRAL MISSOURI MAY LEAD TO FLOODING OF LOW LYING AREAS NEAR RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH EARLY EVENING EAST OF A LINE FROM VIENNA TO WAYNESVILLE TO LAMPE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, May 15, 11:49 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 3 S BOIS DARC 37.21N 93.51W
05/15/2007 GREENE MO PUBLIC
LARGE OAK TREE BLOWN DOWN
&&
MTERRYLocal storm report, May 15, 11:49 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG 3 S BOIS DARC 37.21N 93.51W
05/15/2007 GREENE MO PUBLIC
LARGE OAK TREE BLOWN DOWN
&&
MTERRYLocal storm report, May 15, 12:11 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM FLOOD PITTSBURG 37.41N 94.70W
05/15/2007 CRAWFORD KS LAW ENFORCEMENT
STREET FLOODING IN PITTSBURG
&&
MTERRYLocal storm report, May 15, 12:24 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL 1 NW FORSYTH 36.70N 93.13W
05/15/2007 M0.88 INCH TANEY MO PUBLIC
1220 PM HAIL NIXA 37.04N 93.29W
05/15/2007 E0.25 INCH CHRISTIAN MO PUBLIC
&&
MTERRYSpecial weather statement, May 15, 1:10 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 110 PM CDT TUE MAY 15 2007 MOZ096-151915- DOUGLAS- 110 PM CDT TUE MAY 15 2007 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 215 PM CDT... AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF MANSFIELD TO 10 MILES SOUTH OF AVA...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF AVA TO 10 MILES SOUTH OF AVA...MOVING EAST AT 25 MPH. PEOPLE IN DOUGLAS COUNTY...INCLUDING THE CITY OF AVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. CRAMER
Local storm report, May 15, 2:11 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 6 N REEDS SPRING 36.84N 93.38W
05/15/2007 STONE MO EMERGENCY MNGR
BASS HOLLOW ROAD WAS CLOSED DUE TO FLASH FLOODING. THE
FLOODING OCCURRED ON JOHN HOLLOW CREEK AT THE
INTERSECTION OF HIGHWAY 176 AND 13.
&&
JLTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:13 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 57 min |
| May 15, 11:27 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 22 min |
| May 15, 12:02 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 26 min |
| May 15, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 56 min |
| May 15, 1:01 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 59 min |
| May 15, 1:54 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 66 min |
| May 15, 2:05 PM CDT | Flash Flood Warning | SGF | Stone | 3 hr |
| May 15, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 78 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.